Alert archive / Idaho / Wind Advisories in 2005
Wind Advisory 2, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Nov 26, 2005, 12:13 PM MST for Gooding County, Jerome County, Twin Falls County, Idaho. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2005, 12:13 PM MST (19:13 UTC)
- Expired
- Nov 26, 2005, 4:00 PM MST
- In force
- 4 hr
- Issued by
- NWS Boise, ID
Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOI 261913 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1213 PM MST SAT NOV 26 2005 ...VERY WINDY WEST FLOW WILL LAST THROUGH THIS AFTERNOON... .BUILDING COLD HIGH PRESSURE WILL CONTINUE OVER SOUTH CENTRAL IDAHO THIS AFTERNOON CAUSING VERY WINDY WESTERLY FLOW TO PERSIST. IDZ016-030-262300- /O.NEW.KBOI.WI.Y.0002.051126T1913Z-051126T2300Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 1213 PM MST SAT NOV 26 2005 ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. WESTERLY WINDS OF 35 MPH TO 45 MPH WILL LAST THROUGH THIS AFTERNOON OVER SOUTH CENTRAL IDAHO INCLUDING THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY. COLD AIR WILL CONTINUE TO FILTER IN WITH WIND CHILL VALUES IN THE TEEN IN THE VALLEY AND NEAR 10 IN THE MOUNTAINS OF SOUTHERN TWIN FALLS COUNTY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KBOI 262307 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 407 PM MST SAT NOV 26 2005 ...WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE... .WINDS WILL BE DECREASING THROUGH SUNSET THIS EVENING. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE AS SCHEDULED. THERE MAY STILL BE A FEW GUSTS UP TO 40 MPH...BUT SUSTAINED WINDS WILL FALL BELOW 30 MPH SHORTLY. IDZ016-030-270015- /O.EXP.KBOI.WI.Y.0002.000000T0000Z-051126T2300Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 407 PM MST SAT NOV 26 2005 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Nov 26, 9:55 AM MST, 2 hours 18 minutes earlier.
Area forecast discussion, Nov 26, 9:55 AM MST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 955 AM MST SAT NOV 26 2005 .UPDATE...COLD AIR ALOFT WILL CONTINUE TO FILTER IN ACROSS SW IDAHO AND SE OREGON TODAY AS A TRANSIENT DOME OF HIGH PRESSURE AT THE SURFACE BUILDS OVER SE OREGON FOR TONIGHT AND FAR SW IDAHO SUNDAY MORNING. A NARROW UPPER TROUGH AROUND 130W WILL WEAKEN ACROSS THE CASCADES TONIGHT AND N-CENTRAL IDAHO SUNDAY AFTERNOON. LITTLE CHANGE IN TEMPERATURES IN THE MOUNTAINS TODAY WITH LOW ELEVATION HIGHS INTO THE UPPER 30S-LOWER 40S FOR THE WARMEST DAY IN A WEEK OR SO FOR MUCH OF THE LOWER TREASURE VALLEY THANKS TO THE OVERNIGHT DEMISE OF THE INVERSION. && .AVIATION...HIGH PRESSURE BUILDING IN FROM THE WEST IS CAUSING STRONG WESTERLY WINDS OVER THE AREA. THE REMAINS OF LAST NIGHTS STORM IS HEADING EAST WITH MVFR AND SOME IFR CIG/VSBY IN THE MOUNTAINS PERSISTING THROUGH THE DAY. VALLEY LOCATIONS WILL SEE A FEW MVFR CONDITIONS IN SNOW SHOWERS TODAY BUT THEY WILL BE FEW AND FAR BETWEEN. THE WINDS WILL GRADUALLY DIE DOWN IN THE MID TO LATE AFTERNOON ALONG WITH MOST OF THE CLOUDS DISSIPATING. AFTER 06Z TONIGHT LOOK FOR AREAS OF FOG TO FORM IN THE LOWER VALLEYS DUE TO THE RECENT PRECIP AND WINDS CALMING DOWN. && .PREVIOUS DISCUSSION... SHORT TERM...FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON TODAY THROUGH SUNDAY...COLD AIR CONTINUING TO ADVECT INTO THE AREA WILL PROVIDE INSTABILITY FOR SNOW SHOWER ACTIVITY. EXPECT SOME MINOR ACCUMULATION ON WEST FACING SLOPES WITH OROGRAPHIC ENHANCEMENT IN FAVORABLE NORTHWEST FLOW. WITH LITTLE ADDITIONAL ACCUMULATION EXPECTED WILL CANCEL SNOW ADVISORY FOR WEST CENTRAL AND BOISE MOUNTAINS. NO FURTHER ACCUMULATION EXPECTED IN VALLEYS AND ANY ACCUMULATED ICE/SNOW SHOULD MELT AS TEMPERATURES WARM ABOVE FREEZING BY AFTERNOON. GUSTY WINDS WILL CONTINUE OVER MAGIC VALLEY AS STRONG SURFACE PRESSURE GRADIENT COMBINES WITH MOMENTUM ALOFT FOR WINDY CONDITIONS. WINDS TAPER BY LATE AFTERNOON AS GRADIENT RELAXES. WITH DRIER AIR MOVING IN BEHIND THE SYSTEM SHOWER ACTIVITY DIMINISHES OVERNIGHT INTO TOMORROW. WITH CLEARING SKIES AND FRESH SNOW COVER OVER HIGHER ELEVATIONS MORNING LOWS WILL BE QUITE COLD. EVEN IN VALLEYS CLEAR AND CALM CONDITIONS WILL LEAD TO MUCH COOLER TEMPS. BELOW NORMAL TEMPERATURES CONTINUE INTO SUNDAY WITH MOST AREAS REMAINING DRY. LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...DRY AND COLD SUNDAY NIGHT UNDER SHORT WAVE RIDGING AND SURFACE HIGH. PACIFIC WARM FRONT WILL SPREAD CLOUDS INLAND ACROSS OREGON BEFORE SUNRISE MONDAY FOLLOWED BY PCPN IN ALL OUR ZONES MONDAY ALONG WITH RISING TEMPERATURES. THE SETUP OF COLD AIR PRECEDING WARMER PCPN AGAIN SUGGESTS FREEZING RAIN IN THE LOWER TREASURE VALLEY. COLD FRONT TUESDAY WILL CHANGE ANY RAIN BACK TO -SHSN BEFORE ENDING. LOW POPS AND SLIGHTLY COLDER THAN NORMAL WED-FRI UNDER BROADLY CYCLONIC FLOW ALOFT. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. WEATHER.GOV/BOISE UPDATE...VM AVIATION....PRF PREVIOUSLY... SHORT TERM..DG LONG TERM...LC
Hazardous weather outlook, Nov 26, 5:10 AM MST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 510 AM MST SAT NOV 26 2005 IDZ011>016-028>030-ORZ061>064-271215- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 410 AM PST SAT NOV 26 2005 /510 AM MST SAT NOV 26 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.